Alert archive / Tennessee / Frost Advisories in 2012

Frost Advisory 7, NWS Morristown, TN

October 20, 2012Cherokee County, Clay County, North Carolina; 9 counties in Tennessee

NWS Morristown, TN issued this frost advisory at Oct 20, 2012, 3:05 PM EDT for Cherokee County, Clay County, North Carolina; 9 counties in Tennessee. It took effect at Oct 21, 2012, 4:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 20, 2012, 3:05 PM EDT (19:05 UTC)
In effect from
Oct 21, 2012, 4:00 AM EDT
Expired
Oct 21, 2012, 3:05 AM EDT
In force
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1340 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WWUS74 KMRX 201905
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
305 PM EDT SAT OCT 20 2012

...AREAS OF FROST EXPECTED AROUND THE MOUNTAINS...

.HIGH PRESSURE WILL BUILD INTO THE SOUTHERN APPALACHIAN REGION
TONIGHT...BRINGING DECREASING CLOUDS AND LIGHT WINDS. WITH
TEMPERATURES EXPECTED TO FALL INTO THE 30S...AREAS OF FROST WILL
BE POSSIBLE AROUND SUNRISE IN THE SHELTERED VALLEYS AROUND THE
MOUNTAINS.


NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-210400-
/O.NEW.KMRX.FR.Y.0007.121021T0800Z-121021T1300Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
305 PM EDT SAT OCT 20 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM SUNDAY MORNING.

* EVENT...AREAS OF FROST ARE EXPECTED TO DEVELOP IN THE SHELTERED
  VALLEYS AROUND THE MOUNTAINS.

* TIMING...EARLY SUNDAY MORNING AROUND SUNRISE.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  LEFT UNPROTECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$

DMG
2 follow-up statements
942 
WWUS74 KMRX 210323 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1123 PM EDT SAT OCT 20 2012

...AREAS OF FROST EXPECTED AROUND THE MOUNTAINS...

.HIGH PRESSURE WILL BUILD INTO THE SOUTHERN APPALACHIAN REGION
TONIGHT...BRINGING DECREASING CLOUDS AND LIGHT WINDS. WITH
TEMPERATURES EXPECTED TO FALL INTO THE 30S...AREAS OF FROST WILL
BE POSSIBLE AROUND SUNRISE IN THE SHELTERED VALLEYS AROUND THE
MOUNTAINS.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-211300-
/O.CON.KMRX.FR.Y.0007.121021T0800Z-121021T1300Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
1123 PM EDT SAT OCT 20 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
SUNDAY...

* EVENT...AREAS OF FROST ARE EXPECTED TO DEVELOP IN THE 
  SHELTERED VALLEYS AROUND THE MOUNTAINS. 

* TIMING...EARLY SUNDAY MORNING AROUND SUNRISE.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$
355 
WWUS74 KMRX 210705 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
305 AM EDT SUN OCT 21 2012


NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-210815-
/O.CAN.KMRX.FR.Y.0007.121021T0800Z-121021T1300Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
305 AM EDT SUN OCT 21 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE
FROST ADVISORY. 

TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 30S TO LOWER
40S ACROSS MOST OF THE AREA...SO WIDESPREAD FROST IS NOT
ANTICIPATED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Oct 20, 2:50 PM EDT, 15 minutes earlier.

Area forecast discussion, Oct 20, 2:50 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
250 PM EDT SAT OCT 20 2012

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWS A LARGE AREA OF LOW PRESSURE CENTERED OVER SOUTHERN
ONTARIO...WITH AN AREA OF HIGH PRESSURE CENTERED ALONG THE NORTHERN
GULF COASTAL REGION. SATELLITE IMAGERY REVEALS SOME MID LEVEL CLOUDS
ASSOCIATED WITH THIS LOW PRESSURE SYSTEM OVER THE NORTHERN HALF OF
THE FORECAST AREA...BUT THESE CLOUDS SHOULD GRADUALLY MOVE NORTHEAST
TONIGHT AS THE LOW PRESSURE SYSTEM SLOWLY DRIFTS NORTHEASTWARD. WITH
CLEARING SKIES AND LIGHT WINDS...THINK THAT AREAS OF FROST WILL BE
POSSIBLE IN THE SHELTERED VALLEYS AROUND THE MOUNTAINS OVERNIGHT
WHERE TEMPS SHOULD FALL INTO 30S TOWARDS SUNRISE. THUS...WILL ISSUE
A FROST ADVISORY LATE TONIGHT FOR THE MOUNTAIN ZONES. HIGH PRESSURE
AND AN UPPER-LEVEL RIDGE IS THEN PROGGED TO BUILD ACROSS THE TN
RIVER VALLEY ON SUNDAY...AND SHOULD LINGER THROUGH MONDAY NIGHT.
THUS...EXPECT DRY AND TRANQUIL CONDITIONS WITH MOSTLY CLEAR SKIES ON
SUNDAY THROUGH MONDAY NIGHT. AS FOR TEMPS...NAM AND GFS GUIDANCE
NUMBERS REVEAL SOME DISCREPANCIES THROUGH MONDAY NIGHT...AND WILL
COMPROMISE WHERE DIFFERENCES ARE NOTED.

.LONG TERM (TUESDAY THROUGH SATURDAY)...STRONG HIGH PRESSURE OVER
THE REGION WILL DOMINATE AREA WEATHER THROUGH MUCH OF THE EXTENDED
FOR DRY AND WARM CONDITIONS THROUGH FRIDAY. MODELS CONTINUE TO SHOW
DIFFERENCES IN THE APPROACH OF A COLD FRONT LATE IN THE PERIOD.
HOWEVER...MODELS ARE TRENDING TOWARDS A FRONTAL PASSAGE DURING THE
WEEKEND AND HAVE INTRODUCED CHANCE POPS FOR SATURDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN   42  73  46  78  51 /   0   0   0   0   0
KNOXVILLE AIRPORT, TN     41  71  44  77  49 /   0   0   0   0   0
OAK RIDGE, TN             41  71  44  77  49 /   0   0   0   0   0
TRI CITIES AIRPORT, TN    40  66  40  75  45 /   0   0   0   0   0
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FROST ADVISORY FROM 4 AM TO 9 AM EDT SUNDAY FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...FROST ADVISORY FROM 4 AM TO 9 AM EDT SUNDAY FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
     CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.

VA...NONE.
&&

DMG/MJB
Hazardous weather outlook, Oct 20, 3:14 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
314 AM EDT SAT OCT 20 2012

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-210715-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
314 AM EDT SAT OCT 20 2012 /214 AM CDT SAT OCT 20 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in Tennessee, 2012Frost Advisories in North Carolina, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.